Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 7, NWS Caribou, ME

September 24, 2012Penobscot County, Piscataquis County, Washington County, Maine

NWS Caribou, ME issued this frost advisory at Sep 24, 2012, 2:59 PM EDT for Penobscot County, Piscataquis County, Washington County, Maine. It took effect at Sep 25, 2012, 3:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2012, 2:59 PM EDT (18:59 UTC)
In effect from
Sep 25, 2012, 3:00 AM EDT
Expired
Sep 25, 2012, 6:02 AM EDT
In force
3 hr
Issued by
NWS Caribou, ME

Counties Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 90 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2012-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2012-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WWUS71 KCAR 241859
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
259 PM EDT MON SEP 24 2012

MEZ011-032-250400-
/O.NEW.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
259 PM EDT MON SEP 24 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY.

* TEMPERATURES...35 TO 40 WITH SOME LOWER 30S POSSIBLE IN THE NORMALLY
  COLDER AND MORE SHELTERED LOCATIONS.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
869 
WWUS71 KCAR 242157
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
557 PM EDT MON SEP 24 2012

MEZ031-250600-
/O.EXA.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/
SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...DOVER-FOXCROFT...MILO...GUILFORD
557 PM EDT MON SEP 24 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY.

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. 

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MEZ011-032-250600-
/O.CON.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
557 PM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. 

* TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NORCROSS
909 
WWUS71 KCAR 250205
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1005 PM EDT MON SEP 24 2012

MEZ011-031-032-251000-
/O.CON.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1005 PM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN.

* TIMING...OVERNIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NORCROSS
684 
WWUS71 KCAR 250441
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1241 AM EDT TUE SEP 25 2012

MEZ011-031-032-251100-
/O.CON.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1241 AM EDT TUE SEP 25 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER 
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY 
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN.

* TIMING...OVERNIGHT INTO EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
482 
WWUS71 KCAR 250706
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
306 AM EDT TUE SEP 25 2012

MEZ011-031-032-251100-
/O.CON.KCAR.FR.Y.0007.000000T0000Z-120925T1100Z/
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
306 AM EDT TUE SEP 25 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER 
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY 
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN.

* TIMING...OVERNIGHT INTO EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
359 
WWUS71 KCAR 251002
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
602 AM EDT TUE SEP 25 2012

MEZ011-031-032-251115-
/O.CAN.KCAR.FR.Y.0007.000000T0000Z-120925T1100Z/
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
602 AM EDT TUE SEP 25 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST
ADVISORY.

NO ADDITIONAL FROST IS EXPECTED IN THE ADVISORY AREA AS
TEMPERATURES WILL BEGIN RISING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 24, 2:58 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 24, 2:58 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
258 PM EDT MON SEP 24 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST TONIGHT AND TUESDAY. A COLD FRONT
WILL CROSS THE REGION LATER WEDNESDAY THROUGH EARLY THURSDAY. HIGH
PRESSURE WILL RETURN FOR LATER THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
SFC RIDGE OF HIGH PRES ACROSS THE REGION ATTM W/ UPPER DISTURBANCE
CURRENTLY SWINGING EWRD ACROSS THE REGION. THIS DISTURBANCE
CAUSING AN INCREASE IN CLDS ACROSS SPCLY WRN AND SRN AREAS W/
RADAR EVEN SHOWING A FEW PSBL LGT SHOWERS IN ZN 10 NR GNR ATTM...
THIS SYSTEM WILL MOVE E OF THE AREA BY THIS EVE AND THIS COMBINED
W/ THE LOSS OF DY TIME HEATING SHOULD QUICKLY BRING ANY SHOWERS TO
AN END AND ALLOW CLDS TO DECREASE. WILL CONT LOW CHC POPS ACROSS
WRN AND SWRN AREAS THRU THE REMAINDER OF THE AFTN HRS.
THEREAFTER...THE STAGE WILL BE SET FOR ANOTHER CHILLY NGT THO W/
THE SFC RIDGE AXIS TO THE E OF THE AREA AS WELL...A LGT S TO SW
RETURN FLOW WILL DEVELOP ACROSS OUR AREA AND RESULT IN CONDS NOT
AS FAVORABLE AS LAST NGT FOR MAX COOLING AND FROST POTENTIAL. AS A
RESULT...WILL JUST ISSUE A FROST ADV FOR OUR E CENTRAL AREAS
INCLUDING ZNS 11/32 AND THIS THREAT ATTM APPEARS MARGINAL AT
BEST...

OTHERWISE...S TO SW RETURN FLOW INCREASES ON TUE AS A COLD FRONT
APPROACHES FROM THE W. TEMPS WILL WARM A FEW DEGREES OVR TODAY W/
RATHER BRISK SW WINDS INCREASING TO 10-20 MPH W/ A FEW GUSTS UP TO
30 MPH PSBL. CAN ALSO NOT RULE OUT A FEW LGT SHOWERS FAR NWRN
AREAS TUE AFTN.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE IS EXPECTED TO BE LOCATED TO THE EAST OF NEW
ENGLAND AT THE BEGINNING OF THIS PERIOD. A COLD FRONT AND UPPER
TROUGH WILL APPROACH FROM THE WEST WEDNESDAY THEN MOVE ACROSS THE
STATE WEDNESDAY NIGHT. HIGH PRESSURE AND COLDER AIR WILL BUILD IN
BEHIND THE FRONT THURSDAY. HAVE USED A BLEND OF THE
NAM...GFS40...SREF AND ECMWF FOR POPS AND QPF. FOR WIND WILL BLEND
THE NAM12 AND GMOS. FOR TEMPERATURE AND DEW POINT WILL USE GMOS
AND WILL RAISE MAXIMUM TEMPERATURE FOR THURSDAY WITH SKIES
EXPECTED TO CLEAR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE EXTENDED MODELS CONTINUE BE IN GOOD AGREEMENT EARLY IN THE
LONG TERM. A LOW PRESSURE SYSTEM NE OF MAINE IN THE CANADIAN
MARITIMES...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GREAT LAKES
REGION INTO MAINE. A COLD CORE LOW OVER HUDSON BAY. THE HIGH
PRESSURE RIDGE WILL SLOWLY RIDGE ACROSS MAINE OVER THE FOLLOWING
DAY AND A HALF. A NEW LOW ALONG THE COAST OF VA GFS...NJ ECMWF
WILL BEGIN TO MOVE NORTH INTO SRN ME EARLY SUNDAY MORNING. THE
ECMWF MOVES THE LOW TO CAP CODE...WITH AN OCCLUDED FRONT WRAPPED
AROUND THE LOW EXTENDING INTO SRN ME...THE GFS MOVES ITS LOW NORTH
TO NJ...MAINTAINS THE HIGH RIDGE ACROSS ME. BY SUN EVNG THE ECMWF
MOVES THE LOW N INTO THE SW COAST OF MAINE...THE OCCLUDED FRONT
INTO NRN ME. THE GFS MOVES THE LOW OFF THE COAST OF NJ...MAINTAINS
THE HIGH OVER MAINE. BY MON MRNG THE ECMWF MOVES THE LOW INTO SRN
QUEBEC...THE OCCLUDED FRONT EXTENDING EAST INTO THE CANADIAN
MARITIMES...THE GFS MOVES THE LOW TO CAP CODE...WRAPS THE OCCLUDED
FRONT INTO SRN ME. BY MON EVNG THE ECMWF MOVES THE LOW INTO E
CNTRL QUEBEC...BEGINS TO BUILD HIGHER PRESSURE INTO ME. THE GFS
MOVES THE LOW TO THE MIDCOAST REGION OF ME...THE OCCLUDED FRONT
WRAPPED THROUGH CNTRL ME...THROUGH ERN NEW BRUNSWICK...THEN SOUTH
ACROSS NOVA SCOTIA.

THOUGH THE GFS AND ECMWF HAVE VASTLY DIFFERENT TIMING...THE
SYSTEMS APPEAR TO BE ON THE SAME TRACK...WITH THE GFS FOLLOWING
THE ECMWF ABOUT 24 TO 30 HR BEHIND.

LOADED GMOS... MADE MINOR ADJUSTMENTS TO SKY AND POPS THROUGH THE
PERIOD. POPS TO HIGH FOR THE SKYCON FORECAST. LOADED NAWAVE 4 FOR
SEAS IN THE COASTAL WATERS. ADDED 20 PERCENT FOR WNDS OVR THE
WATERS...15 PERCENT OVR LAND.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM:  VFR CONDS EXPECTED THRU TUE...

SHORT TERM:
EXPECT VFR CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. IFR/MVFR
CONDITIONS EXPECTED WEDNESDAY NIGHT. VFR CONDITIONS EXPECTED
THURSDAY.

&&

.MARINE...
NEAR TERM: INCREASING S TO SW SFC GRADIENT OVR THE WATERS WILL
LEAD TO INCREASING WNDS/SEAS OVR THE WATERS TUE AFTN AND COULD
APPROACH MARGINAL LEVELS LATE. HOWEVER...ATTM EXPECT THESE TO
REMAIN JUST BLO SCA LEVELS.

SHORT TERM: FOR WIND HAVE BLENDED THE NAM12 AND GFS40. FOR WAVES:
A SOUTHERLY FETCH IS EXPECT TO DEVELOP ACROSS THE GULF OF MAINE
WEDNESDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. HAVE USED THE
NAM/SWAN FOR WAVES THROUGH 0000Z THURSDAY THEN TRANSITION TO THE
WNA/4.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 3 AM TO 7 AM EDT TUESDAY FOR MEZ011-032.
MARINE...NONE.

&&

NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...NORTON
AVIATION...KHW
MARINE...KHW/MIGNONE
Hazardous weather outlook, Sep 24, 2:57 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
257 PM EDT MON SEP 24 2012

MEZ001>006-010-015>017-029>031-251900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-
257 PM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-032-251900-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
257 PM EDT MON SEP 24 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-251900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
257 PM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.